Ask a doctor

Botox on Chin Killed my Smile

I cant say how upset i am. i am in week 2 after getting 10 units of botox to cure my mentalis dysfunction. i was so happy to see my wrinkles and dents disappear... but now i have a lopsided smile. i look like i had a stroke. now i cover my mouth when laughin.. or just try not to. so much for finding happiness with beauty. i will never do this again. i am miserable. what can i do???????

Doctor Answers (3)

Botulinum Toxin (Dysport and Botox) and treatment of chin dimples caused crooked smile

+1

Your best bet is to wait for the Botulinum Toxin (Dysport and Botox) to wear off and the chin dimples ot reappear


Chicago Plastic Surgeon
5.0 out of 5 stars 41 reviews

Botox for chin dimpling

+1

you apparently had asymmetric placement or asymmetric absorption of the botox into the depressor muscles of the corners of the mouth. If you like the texture of the skin, you might not need to give up hope. The next treatment can deliver Botox into the chin with concentrated units, low volume, less diffusion and less risk of affecting the sides of the chin where muscles lay that pull down the corners of the mouth when you smile. If the muscle is blocked from contracting by the Botox or Dysport, then when you smile, the other side that is not affected, pulls down but the affected side stays up. This makes the unaffected side look like you had a stroke. If a couple of units of a botulinum toxin is used in the unaffected muscle then smiling will create a symmetric minimal downward placement of the corners of the lip and you won't look like you had a stroke.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

There is a fix for this

+1

Go back to your doctor. The injection into the mentalis muscle resulted in migration of Botox into the DLA muscle, giving you an irregular smile. Just 2 units into the contralateral DLA will even you out until the full Botox effect goes away in a few months. Next time, make sure the injection is midline and inferior rather than lateral to avoid this muscle, or have the dose and volume decreased to avoid diffusion.

Mary Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 8 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.